Posted by: Simon | 2009-08-03


ADHD meds


It seems I' m borderline ADHD Inattentive because according to my psychiatrist sometimes its yes i have it and sometimes its no i don' t and according to my neurologist i don' t have it, yet I have many of the symptoms of inattention type. I' ve tried so many medications over the past few years to help with the inattention which include Ritalin, Concerta, Strattera, Wellbutrin, Provigil and Ritalin again and not one has helped relieve my symptoms. Infact I have felt exactly the same whether on the medication or off even on higher doses no actual effect of the medication could be felt. So to my question. Is there anything else that you know of besides over the counter supplements (because Ive tried all of them) that i could try to help alleviate inattention symptoms?

many thanks

Expert's Reply


ADHD Expert

Dear Simon,
Despite the fact that many people do better on ADHD medications, ADD and ADHD should be treated using a combination of therapies including psychotherapy and cognitive behavioural therapy. Ensuring you have a balanced diet and get plenty of exercise will also go a long way to assist your concentration. In your situation it appears your goal should be to manage your ADHD rather than look for a cure (which does not exist). Managing ADHD at work for example can include developing habits such as using a timetable to structure your day, wearing earpphones with white noise or calming sounds to help reduce auditory distractions. The key is to find the tools that work best for you. In some instances it is beneficial to inform bosses and/or colleagues of the diagnosis - they can provide a support base and an understanding environment which can reduce the stress you may be placing on yourself. Please visit the ADHASA website on; they will be able to point you in the direction of various therapists in your area.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Eric | 2009-08-11

Hello Simon - do you have any other symptoms such as anger  anxiety, depression etc.?

Reply to Eric

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.